Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 69, NWS Miami, FL

July 16, 2005Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 16, 2005, 3:42 PM EDT for Collier County, Florida. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2005, 3:42 PM EDT (19:42 UTC)
Expired
Jul 16, 2005, 4:15 PM EDT
In force
33 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

The radar

The Miami radar (KAMX), 150 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 3:45 PM EDTTSTM WND DMG2 N Golden Gate, FLCOUPLE OF CABLE LINES DOWN ON THE STREET AT THE INTERSECTION OF LOGAN BLVD AND TEAKWOOD STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1639 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1639 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 161944
SVRMFL
FLC021-162015-
/O.NEW.KMFL.SV.W.0069.050716T1942Z-050716T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
342 PM EDT SAT JUL 16 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWEST COLLIER COUNTY IN SOUTH FLORIDA

* UNTIL 415 PM EDT

* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GOLDEN GATE...OR 8 MILES NORTHEAST OF NAPLES...AND MOVING NORTH AT
  10 TO 15 MPH.

* THE STORM WILL AFFECT...
  QUAIL CREEK ESTATES AND VANDERBILT BEACH AROUND 4 PM EDT.


FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY
FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR
INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN
EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2613 8180 2617 8161 2641 8165 2635 8185

$$

BAXTER
1 follow-up statement
000
WWUS52 KMFL 162014
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
411 PM EDT SAT JUL 16 2005

FLC021-162021-
/O.EXP.KMFL.SV.W.0069.000000T0000Z-050716T2015Z/
COLLIER FL-
415 PM EDT SAT JUL 16 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST COLLIER COUNTY
   HAS EXPIRED...

THE THUNDERSTORM THAT PROMPTED THE THE WARNING HAS WEAKEN OVER THIS AREA
AND WAS NO LONGER SEVERE. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR
NORTHWEST COLLIER COUNTY HAS BEEN ALLOWED TO EXPIRE. THE STORM CAN STILL 
PRODUCE WIND GUSTS UP TO 30 MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND
HEAVY RAINFALL AS THE STORM MOVE NORTH AT 15 TO 20 MPH.

THERE IS ALSO AN URBAN FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT FOR 2 TO 3
 INCHES OF RAIN FALLEN IN THE LAST HOUR OVER THIS SAME AREA.

LAT...LON 2613 8180 2617 8161 2641 8165 2635 8185

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 1:34 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 16, 1:34 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
134 PM EDT SAT JUL 16 2005

.DISCUSSION...UPPER LOW MOVING ACROSS S FLA WAS QUITE EVIDENT ON
THE 12Z MFL SOUNDING WITH WINDS ABOVE 5K VEERING TO A SOUTHERLY
DIRECTION FROM DEEP EASTERLY FLOW YESTERDAY. SFC RIDGE CONT TO OUR
NORTH SO LOW LEVEL FLOW REMAINS EASTERLY WITH ONGOING CONVECTION
OVER THE ATL WATERS TRECKING ONSHORE SE CST AND BUILDING INT AND W
CST. GFS INITIALIZED QUITE WELL ON THIS FEATURE AND BUILDS THE 50H
ATL RIDGE WESTWARD AGAIN ON SUN AND BY MON WE WILL GET BACK TO
DEEP EASTERLY FLOW. THAT PATTERN WILL THEN REMAIN UNCHANGED
THROUGH THE UPCOMING WEEK SO HIGHEST POPS WILL CONT TO BE OVER INT
AND W CST. HURRICANE EMILY WILL STAY WELL TO OUR S BUT WILL BE AT
ITS CLOSEST POINT TO S FLA ON SUN AND THIS WILL IN TURN INCREASE
THE EASTERLY WINDS A TAD. THAT WILL BE THE ONLY EFFECT OF EMILY TO
OUR BAILIWICK.

&&

.MARINE...EAST WINDS OF 15 KT OR LESS ARE EXPECTED THROUGH THE
PERIOD SO NO HIGHLIGHTS. BOATING CONDITIONS SHOULD BE VERY GOOD
EXCEPT TO DODGE SOME SCATTERED CONVECTION.

&&

.FIRE WEATHER...NO CONCERNS HERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  90  80  90 /  10  30  10  30
FORT LAUDERDALE  79  89  81  89 /  10  30  10  30
MIAMI            79  90  80  90 /  10  30  10  30
NAPLES           75  93  76  92 /  20  40  20  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 16, 4:49 AM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
449 AM EDT SAT JUL 16 2005

FLZ063-066>075-170900-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
449 AM EDT SAT JUL 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL OCCUR OVER THE EASTERN
METROPOLITAN AREAS DURING THE MORNING. THE THUNDERSTORMS WILL
BECOME MORE NUMEROUS OVER THE INTERIOR AND WEST COAST OF SOUTH
FLORIDA DURING THE AFTERNOON. THE MAIN THREAT ASSOCIATED WITH THIS
WEATHER WILL BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Jul 16, 3:15 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
315 PM EDT SAT JUL 16 2005

FLZ069-162000-
WESTERN COLLIER-
315 PM EDT SAT JUL 16 2005

...STRONG STORMS AFFECTING WESTERN COLLIER COUNTY...

A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHWEST WESTERN COLLIER COUNTY
WILL MOVE TO THE NORTHWEST AROUND 20 MPH. THESE STRONG STORMS WILL AFFECT
NAPLES...BELLE MEADE...SAND SOUTH NAPLES THROUGH 4 PM.

THE MAIN IMPACT FROM THESE STRONG STORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...WIND GUSTS UP TO 40 MPH...AND RAINFALL AMOUNTS BETWEEN
1 TO 3 INCHES WHICH CAN LEAD TO FLOODING IN LOW LYING OR FLOOD PRONE AREAS.

IF THESE STORMS BECOME STRONGER...WARNINGS MAYBE NEEDED FOR THIS AREA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

BAXTER
Special weather statement, Jul 16, 3:26 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
326 PM EDT SAT JUL 16 2005

FLZ063-066-070-162030-
EASTERN COLLIER-GLADES-HENDRY-
326 PM EDT SAT JUL 16 2005

...STRONG STORMS DEVELOPING OVER WESTERN INTERIOR AREAS OF SOUTH
   FLORIDA...

STRONG THUNDERSTORMS ARE DEVELOPING OVER WESTERN INTERIOR AREAS OF
SOUTH FLORIDA THIS AFTERNOON. THE STRONGEST STORMS ARE LOCATED JUST
NORTH OF SUNNILAND...HENDRY CORRECTION INSTITUTION...AND NEAR LAKE
HARBOR. THESE STORMS WILL MOVE TO THE NORTHWEST AROUND 20 MPH
THROUGH 430 PM EDT...AND AFFECT IMMOKALEE...CLEWISTON...MOORE
HAVEN...LA BELLE...AND DEVILS GARDEN.

THE MAIN IMPACTS FROM THE STRONG STORMS WILL BE FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES...WIND GUSTS UP TO 40 MPH...AND RAINFALL
AMOUNTS BETWEEN 1 TO 3 INCHES PER HOUR. IF THE STORMS BECOME
STRONGER...A WARNING MAYBE NEEDED FOR THIS AREA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES ON THIS DEVELOPING SITUATION.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:40 PM EDTSpecial Marine WarningMFL50 min
Jul 15, 9:23 PM EDTSpecial Marine WarningMFL97 min
Jul 16, 3:12 PM EDTSpecial Marine WarningMFL93 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.